Most likely it is not the med itself. It is far more likely that what you are feeling is related to starting on the relatively low dose of thyroid med. When taking thyroid med the TSH drops, resulting in reduced stimulation of the thyroid gland to produce hormone. Since serum thyroid levels are the sum of both natural thyroid and thyroid med, the net effect of a starting dose like yours is that you feel no better, or even worse, since the Free T4 level would not have changed and your Free T3 level likely went down.
If I were you I would go back and insist on being tested again. This would confirm tht your Free T4 and Free T3 are still too low and that you need to increase your thyroid med. I would also request to be tested for cortisol, since it affects thyroid metabolism.
The average amount of thyroid hormone produced daily by our bodies is 100 mcg of T4 and 10 mcg of T3. This is equivalent to 130 mcg of T4. So if it were me I would request to be increased to 100 mcg of Levo for now, with the expectation of being re-tested and dose increased again in 5-6 weeks. As for where you want to be, note the following conclusion from a recent, excellent scientific study.
" Hypothyroid symptom relief was associated with both a T4 dose giving TSH-suppression below the lower reference limit and FT3 elevated further into the upper half of its reference range. "
In addition hypothyroid patients are frequently deficient in Vitamin D, B12 and ferritin. So you need to get those tested and then supplement as needed to optimize. D should be at least 50 ng/mL, B12 in the upper part of its range, and ferritin should be at least 100.
I also wanted to ask if you would please post your thyroid related test results that caused the doctor to diagnose hypothyroidism. Also please post any and all symptoms you had before starting on the thyroid med.
My hypo symptoms worsened when I first started thyroid medication. My adrenals worsened too (far worse than expected!). I knew about the adrenals but I did not know my hypo symptoms would worsen too! I had no clue what was going on and increased the dose to 75 mcg (was on 50 mcg) but had a headache for three days so dropped back to 50 mcg. Thankfully I read the book Running On Empty soon after this and calmed down. I didn't need an increase in medication personally but just time to adjust..took about 5 weeks for me.
Excerpt from Running On Empty by Robyn Koumourou...
"It is not uncommon to start thyroid hormone therapy and find that your symptoms become worse before they get better. When you begin taking thyroxine the areas in the brain that control thyroid hormone production sense the increase in T4 levels within the blood stream. This feedback system will then cause the thyroid glands natural production of thyroid hormones to slow down.
Less natural T4 and T3 will then be produced and released and blood levels may remain stagnant or even decrease temporarily. Less free T3 hormone available to the body will slow down cellular metabolism. The symptoms of hypothyroidism may become worse until an increase in thyroxine is taken or an optimal dose is found."